Number fields with prescribed norms

Christopher Frei, Daniel Loughran, Rachel Newton

Research output: Contribution to journalArticlepeer-review

2 Citations (SciVal)
18 Downloads (Pure)


We study the distribution of extensions of a number field k with fixed abelian Galois group G, from which a given finite set of elements of k are norms. In particular, we show the existence of such extensions. Along the way, we show that the Hasse norm principle holds for 100% of G-extensions of k, when ordered by conductor. The appendix contains an alternative purely geometric proof of our existence result.
Original languageEnglish
Pages (from-to)138-181
Number of pages44
JournalCommentarii Mathematici Helvetici
Issue number1
Publication statusPublished - 14 Apr 2022


  • Hasse norm principle
  • class field theory
  • harmonic analysis
  • rational points on varieties

ASJC Scopus subject areas

  • Mathematics(all)


Dive into the research topics of 'Number fields with prescribed norms'. Together they form a unique fingerprint.

Cite this